MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)
Model Number MAJ-210
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a diagnostic endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) procedure, while using a syringe for local anesthesia a rubber piece of the single use biopsy valve fell into the bronchus.After the fall, a new single use biopsy valve was used, but the same event occurred again.Both fallen pieces were retrieved.The tools and methods used for the retrieval were unknown.The procedure was completed with a replacement single use biopsy valve.There were no reports of patient harm.This is report 2 of 2.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation updated fields: d9, h2, h3, h6, h7, h9, h11.The device was returned to olympus for inspection, and the reported failure was confirmed.The device evaluation found that part of the biopsy valve was broken, and a broken piece had fallen off.It was also confirmed that the broken piece had been retrieved.The shape of the detached rubber fragment matched that of the damaged portion of the biopsy valve, leading to the conclusion that the detached rubber fragment was part of the biopsy valve.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: this event was caused by a component failure of the biopsy valve.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
SINGLE USE BIOPSY VALVE (STERILE)
Common Device Name
SINGLE USE BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24717265
Report Number3003637092-2026-00067
Device Sequence Number6121687
Product Code EOQ
UDI-Device Identifier14953170152433
UDI-Public14953170152433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003637092-12/29/2025-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown